I have had RA for 15 years, started after Golden Staph and heaps of antibiotics.'Have used all the usual drugs all of which caused all sorts of health problems without helping the RA. Have recently started to us Low Dose Naltrexone, 4.5mg each night. Pain has increased, fuzzy head, need to sleep more. Can anyoine tell me how long LDN takes tro kick in and are these symptoms normal. LND is OFF LABEL aqnd prepared for me by a compouding chemist.
Naltrexone in medical terminology is a pure opioid antagonist. I advise you to take it with a medical prescription as the dose you are taking seems to be very less to decrease the pain of Rheumatoid arthritis.
You should be careful when it is locally prepared, on the quality and the dosage.
You have these sedative symptoms you are experiencing and with time you will adjust.
It is orally active and also has a long duration of action for 1-2 days once you take a dose.
Thank you for your advice. The 4.5mg is the recommened dose as far as I know. Since taking 4.5 morning pain has beeen better but by evening the RA flares and then, by 9pm , pain eases. Can you advise please. I take the med at 9pm.
The safe adult dosage is 4.5mg taken once daily at night. Because of the rhythms of the body's production of master hormones, LDN is best taken between 9pm and 3am and you are doing in perfectly.
I was more concerned by the compounding by a pharmacist and the accuracy of dosage. If that is the only drug you are consuming you can take maximum 8-10mg in an increasing dosage over a period of time to control the pain depending on the body structure and also the no of years you have developed RA.
I want to tell you that if in addition to the low dose Naltrexone , which masks only the symptom of pain, if you consume other anti rheumatoid drugs like DMARDs and biologic response modifiers this will be beneficial to you.
If you can take it on standard prescriptions, prescribed by Rheumatologist then it would solve the problem of compounding.
I would tell you to reduce the dosage to decrease the adverse effects you are facing and add some other drug along with it if you continue taking it from a pharmacist.
Thank you so much, your advice has been ecellent and I will adjust to it.
My compounding chemist assures me that he makes to a +- 3% accuracy which is 7%
better than pharaceutical companies so I don't think I have to worry about that. I guess that having had the problem for so long it will take a while to fix it. Sadly I cannot take Dmards because of persistant gut ptoblems. Just one day now and again without pain is a blessing.
Thank you so much for your help
Mild pain relievers such as aspirin and acetaminophen (Tylenol) may be sufficient along with LDN. Studies have shown that acetaminophen given in adequate doses can often be equally as effective as prescription anti inflammatory medications in relieving pain in the knees. Since acetaminophen has fewer gastrointestinal side effects than NSAIDS it is preferred.
This only is a suggestion and take it only when required.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.